Annali di Matematica Pura ed Applicata

, Volume 95, Issue 1, pp 293–301 | Cite as

Further stability and boundedness results for the solutions of some differential equations of the fourth order

  • B. S. Lalli
  • W. A. Skrapek
Article

Summary

In this paper sufficient conditions (Theorem 1 and Corollary 1) for the asymptotic stability (in the large) of the trivial solutions x=0 of the differential equations
$$D_1 \left( x \right) = x^{\left( 4 \right)} + f_1 \left( {\ddot x} \right)\dddot x + f_2 \left( {\dot x,\ddot x} \right) + g\left( {x,\dot x} \right) + h\left( {x,\dot x} \right) = 0,$$
and
$$D_2 \left( x \right) = x^{\left( 4 \right)} + F_1 \left( {\ddot x} \right)\dddot x + F_2 \left( {\dot x,\ddot x} \right)\ddot x + G\left( {x,\dot x} \right)\dot x + H\left( {x,\dot x} \right)x = 0,$$
are given. These differential equations are more general than those considered by Harrow ([1], [2]), the authors ([5], [6]), Ezeilo [4], Tejumola [7], Reissig [8], Sinha and Hoff [9], and Cartwrifht [11]. The results reduce to those given by Harrow [1] for the equation
$$x^{\left( 4 \right)} + a_1 \dddot x + a_2 \ddot x + g\left( {\dot x} \right) + h\left( x \right) = 0.$$
A result (Theorem 2) on the boundedness of the solutions of the differential equations D1(x)==p1(t) and D2(x)=p2(t) is also established.

Keywords

Differential Equation Fourth Order Asymptotic Stability Trivial Solution Boundedness Result 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    M. Harrow,A stability result for solutionl of certain fourth order homogeneous differential equations, J. London Math. Soc.,42 (1967), pp. 51–56.MATHMathSciNetGoogle Scholar
  2. [2]
    M. Harrow,Further results on the boundedness and the stability of solutions of some differential equationl of the fourth order, Siam J. Math. Anal.,1, no. 2 (1970), pp. 189–194.CrossRefMATHMathSciNetGoogle Scholar
  3. [3]
    R. Reissig -G. Sansone -R. Conti,Nichtlineare Differentialgleichungen Höherer Ordnung, Chapter VI (1969, pp. 503–624.Google Scholar
  4. [4]
    J. O. C. Ezeilo,stability result for solutions of certain fourth order differential equations, J. of Math. Anal. and Appl.,5 (1962), pp. 136–146.CrossRefMATHMathSciNetGoogle Scholar
  5. [5]
    B. S. Lalli - W. A. Skrapek,On the boundedness and the stability of some differential equations of the fourth order, Siam J. Math., to appear.Google Scholar
  6. [6]
    B. S. Lalli -W. A. Skrapek,Some further stability and boundenness results for some differential equations of the fourth order, Ann. di Mat. pura e appl.,90 (1971), pp. 167–180.MathSciNetGoogle Scholar
  7. [7]
    H. O. Tejumola,Boundedness and periodicity of solutions of certain fourth order differential equations, Ann. di Mat. pura e appl.,80 (1968), pp. 177–196.MATHMathSciNetGoogle Scholar
  8. [8]
    R. Reissig,Über die Beschränktheit der Lösungen einer nichtlinearen Differentialgleichung vierter Ordnung, Monatsberichte Der Deutschen Akademie Der Wissenschoften Zu Berlin,9 (1967), pp. 649–652.MATHMathSciNetGoogle Scholar
  9. [9]
    A. S. C. Sinha -R. G. Hoff,Stability of a nonautonomous differential equation of fourth order, Siam J. Control,9, no. 1 (1971), pp. 8–14.CrossRefMathSciNetGoogle Scholar
  10. [10]
    L. Cesari,Asymptotic Behaviour and Stability Problems in Ordinary Differential Equations, Springer-Verlag, Berlin, 1959.Google Scholar
  11. [11]
    M. L. Cartwright,On the stability of solutions of certain differential equations of the fourth order, Quart. J. of Mech. and App. Math.,9 (1956), pp. 185–195.MATHMathSciNetGoogle Scholar

Copyright information

© Nicola Zanichelli Editore 1973

Authors and Affiliations

  • B. S. Lalli
    • 1
  • W. A. Skrapek
    • 1
  1. 1.Department of MathematicsUniversity of SaskatchewanSaskatoonCanada

Personalised recommendations